MAUDE Adverse Event Report: ETHICON INC. SFX SPI MCRYL+ UNI UD 12IN 3-0 S/A RB-1; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. SFX SPI MCRYL+ UNI UD 12IN 3-0 S/A RB-1; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Model Number SXMP1B425
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Did the barbs fail to engage in the tissue? can the surgeon describe the appearance of the barbs during procedure? how was the procedure completed? could you please provide the lot number? event/procedure date? to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This is a combination product, and the event has been reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name -(b)(4), active ingredient(s)  triclosan, dosage form  suture/solid/parenteral, strength  = 2360 g/m.
 
Event or Problem Description
It was reported that a patient underwent a prostatectomy procedure in 2021 and barbed suture was used.During the procedure, it was reported by the rep during a simple prostatectomy the surgeon noticed that when he was performing the anastomosis the barbed suture is supposed to hold tight after passing through tissue but it was "back sliding", and not holding tight.Another like device was used to complete the procedure.No adverse patient consequences were reported.Additional information was requested.

Brand Name
SFX SPI MCRYL+ UNI UD 12IN 3-0 S/A RB-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11584447
Report Number2210968-2021-02843
Device Sequence Number2955854
Product Code GAM
UDI-Device Identifier10705031236578
UDI-Public10705031236578
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSXMP1B425
Device Catalogue NumberSXMP1B425
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2021
Initial Report FDA Received Date03/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1